This Author published in this journals
All Journal SNATIKA
Sawal uddin
University of Sumatera Utara

Published : 1 Documents
Articles

Found 1 Documents
Search

Isomorphic Solutions of the N-queens Problem

SNATIKA Vol 1, No 1 (2011): SNATIKA 2011
Publisher : APTIKOM

Show Abstract | Original Source | Check in Google Scholar

Abstract

AbstractThe N-queens problem is a classic example in mathematics as well as computer science that receives many attentions from researchers for nearly two centuries. Despite its usefulness in teaching computational intelligence algorithms, another interesting features of the N-queens problem is the notion of isomorphism and transformation groups. Once a solution of the N-queens problem is found, the isomorphic solutions can be transformed easily by performing two kinds of permutations, i.e. rotation and reflection. In this paper, we proposed a two-stage approach to find the isomorphic solutions to the N-queens problem. In the first stage, a genetic algorithm is used to find a solution of the N-queens problem. In the second stage, the solution is transformed into seven isomorphic solutions. Using this approach, a complete solution for the N-queens problem can be obtained. The results obtained show how the complete isomorphic solutions of 5-, 6-, 7-, and 8-queens can be generated in a very short execution time.